Alesse common side effects

 Category: Alesse

Questions and Answers

Back on BC pill, are cramps a common side effect….??

I havent been on BC for a while now, maybe more than a yr. I finally decided that I needed to get back on it to regulate my period (dx of pcos). Also because since Im going to school now, just to be on the safe side and not get PG, something my other half and I decided. I started taking it last sunday 07/07 (last day if intercourse too, no condom) and since then, I have been getting cramps. I dont know if its my body assimilating to the hormones, since I havent been in BC for a long time? Are cramps normal?? I read and it was my understanding that the pill was supposed to help with pre-menstrual cramps? Im on Alesse, I use to be on this for many yrs, and I never had any problems. Since then, I would say I have been getting cramps for half of the day, and I would give them a 3-5 on a pain scale of 1-10 (10 greatest pain). This is just bothering me, I dont want to keep having to take Advil everyday. Any suggestions or anything I should be concerned about?

It’s incredibly normal, my pills did the same thing an I asked the same exact question, symptoms may vary from person to person some (like me) get cramps, some get none at all! They’re lucky but do not worry it’s totally normal for cramps to come, their are other things you can take for cramps, me personally when they start I start drinking gingerale! Best wishes =)

Has anyone (women) been on Alesse birth control?

I just started on it and I got the worst headache.. is it a common first time side effect thatll go away or is it all the time.. this headache is not a very good feeling pls help

i’m on alesse. i got the headache. it’s a common side effect of ANY birth control pill, so it’s not a good reason to switch pills. generally once your body adjusts to the hormones the headaches will become less severe/go away completely.

Who’s on Birth Control? Breast Pain Help :)?

Heyyy so I’ve been on Yasmin21 and it gave me severe migraines.So I’ve switched to Alesse; I’ve been on it for about 3 months and I’m experiencing breast tenderness/swelling. I’ve heard from some friends that they experience this and some they don’t… it mostly hurts closer to the end of the cycle. Should I be worried about this or is it a common side effect? THANKS <3

I’ve never been on birth control and I still get breast pain, tenderness and swelling once a month before my cycle. Maybe your getting a delayed PMS reaction because of it. Call the Dr. that prescribed it to you and let them know whats going on. Better to be safe than sorry.

Which birth control pill/patch/ring is best for depression?

I know that Yaz is often prescribed for women who have depression associated with PMS or PMDD, but what about depression that does not track with the menstrual cycle?

I read somewhere that hormonal birth control with low levels of effective progesterone are less likely to have depression as a side effect and also that higher levels of estrogen increases serotonin production and the number of serotonin receptors. Is this true?

I realize that every woman is different and the effect a particular form of hormonal birth control will have varies from one woman to the next, but I just want to know if there is any statistically significant difference in how common depression is as a side effect between different forms of HBC.

I’d like to note that my depression symptoms originally developed while I was using Nuvaring, although I have a family history of depression so it might not have been caused by the Nuvaring. It did not improve with taking Ortho Tricyclen Lo, Ocella (generic for Yasmine), or Alesse, although maybe that was due to the fact that I was changing brands every 3-4 months for a while. Also, I had a MAJOR DEPRESSIVE EPISODE about two months after I stopped taking Alesse (and didn’t start on another pill).

This is a complicated question and would be best discussed with your doctor, but I will try to answer some of your questions.

First of all, I am not sure about the presence or absence of significant differences between depression and HBC. I have never read any studies discussing this, but you can feel free to google some and prove me wrong.

Second of all, I highly doubt that Nuvaring caused any of these depression symptoms. Nuvaring has quite low hormones in it, similar to modern birth control pills, and it has not (to my knowledge) been shown to cause depression.

However, since it is in the family as you said, your depression is likely inherited and also brought on by situational factors. Did anything happen in your life around the time you were on Nuvaring that could have triggered the depression? Then of course once you have one major depressive episode, it becomes much more likely you will have others.

Perhaps you are just very sensitive to the hormones in birth control and this caused emotional moods that triggered your depression. However, this is somewhat unlikely and regardless, this just means it triggered the depression, not caused it.

And since you still had depressive episodes after not being on a pill for months (meaning the pill and its hormones were out of your system), then I’m sure you know it’s not the pill causing it anymore at this point.

What I can tell you is that there is no birth control pill that will cure depression. Not many will even help, but most can say that they will not cause any further depression. Like you said, your best bet would be to take one with low hormones. You could perhaps give Yaz a try, it is made to help PMDD symptoms but talk to your doctor…maybe he thinks it is worth a shot? Even just for three months to try it out.

Or maybe you could try going on the mini-pill (progesterone-only pill), because lots of the time the hormone people react to most in the pill is estrogen. The mini-pill is often recommended to women who cannot safely take the regular combination pill.

But since there is no birth control pill to help minimize depression, your best bet would be to go on a low hormone pill and go on separate medication to control your depression.

Best of luck, I hope I helped you.

Please enable JavaScript to view the comments powered by Disqus.blog comments powered by Disqus]]>